Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|Glitzy - Thu Jan 19, 2006 10:21 pm|
I am taking Brazilian diet pills called Emagrece Sim, I am on my second supply of it to shed some more pounds. I'm on level 5 of 5 and I am on birth control continuously for about 8 years. Since taking the diet pills I have had constipation and recently diarrea problems along with some bleeding (I believe vaginally after bowel movement) , some anal dishcarge and brownish vaginal discharge. When my period was due I was in the shower cleaning myself vaginally with my fingers and period blood came out, the next day there was some brown bleeding on the pad and since then it stopped. My dishcarge is back to clear. My pupils are also dilated from taking the diet pills and I have lost weight. I'm concerned about my symptoms? The constipation may be caused from dehydration but I find that my diarrea is mostly liquid. I eat a cereal bar in the morning and some oatmeal cookies, for lunch I drink a healthy drink loaded with vitamins, minerals, etc. that I bought from a whole foods store. Could the diarrea be caused from the drink? I was starting my second supply of diet pills and drinking the shakes for lunch about the same time when these symptoms occurred. My pupils have been dialated since I started Emagrece Sim. I believe I have been taking the diet pills for about 2 months now. Should I be concerned?? Is my body malfunctioning?? Should I worry about possible pregnancy or health problems??
p.s. I also take Women's One A Day Vitamins daily.
|R. Zein, Pharm D - Fri Jan 20, 2006 9:26 am|
i thank you very much because you have raised the issue of using those diet pills.
Please read the following information:
This is a new post from the med-watch medical safety product alerts....very recent: as found in the FDA WEBSITE:
[Posted 01/13/2006] The FDA warned consumers not to use two unapproved drug products that are being marketed as dietary supplements for weight loss.
Emagrece Sim Dietary Supplement, also known as the Brazilian Diet Pill ], [/size]and Herbathin Dietary Supplement may contain several active ingredients, including controlled substances, found in prescription drugs that could lead to serious side effects or injury. They contain chlordiazepoxide HCl (the active ingredient in Librium), and fluoxetine HCl (the active ingredient in Prozac). Emagrece Sim and Herbathin were also found to contain Fenproporex, a stimulant that is not approved for marketing in the United States. Consumers are advised not to use the Emagrece Sim and Herbathin products and to return them to the suppliers. There may be other manufacturers or suppliers of imported Emagrece Sim and Herbathin, and consumers should exercise caution in using any of these imported products. [/size]
I believe some of the side effects that you are experiencing might be side effects of the drugs , that are contained within the brazilian diet pill, and which i have mentioned above " chlordiazepoxide HCl and fluoxetine HCl)
Chlordiazepoxide HCl can be the cause of your menstrual irregularity and constipation, and your blurred vision (dilated pupils)
And I should mention here that Oral contraceptives, or birth control pills can increase the effects of chlordiazepoxide because oral contraceptives inhibit oxidative metabolism, thereby increasing serum concentrations of benzodiazepines that undergo oxidation. Patients receiving oral contraceptive therapy should be observed for evidence of increased response to chlordiazepoxide ( which is found in the pill)
As for the diarrhea, and thw weight loss you are getting, it could be caused by fluoxetine content of the diet pill . Diarrhea and even anorexia, are fairly common side effects of fluoxetine (~10%) and may require medical attention.
The weight loss can result from serotonin-reuptake blockade, a Weight loss exceeding 5% of body weight has been reported in 10—15% patients who took fluoxetine.
One more thing, the discharge you are having, might be spotting, or breakthrough bleeding which is common with the use of birth control pills.
Hope that helped. and please i advise that you consider quitting the diet pills, as also this is recommended by the FDA.
Thank you very much, and I wish you the best.
|Glitzy - Fri Jan 20, 2006 10:10 am|
Thank you for responding so quickly. If I stop taking the pills, will I experience withdrawal symptoms? Should I ween off slowly instead of cold turkey?
As for the brown discharge and period blood in the shower one night followed by little dark blood on a pad the next day and then nothing afterwards, should I be concerned about pregnancy? This has never happened before. I understand the brown discharge after having my period which usually lasts about 4-5 days b/c it is old blood being vaginally secreted. This month I barely had my period.
I thought the diet pills made the birth control pills lose its effectiveness due to "herbal" ingredients, what do you mean that the diet pills can increase the effects of chlordiazepoxide? What does that mean and should I be worried, do I have to be evaluated or if I ween off the diet pills or stop cold turkey will my body go back to its normal self once the toxins are flushed out of my system? I have taken diet pills before but this is the first time that I heard the worst about them. Should I be concerned about my heart, liver and kidneys due to the fact that I took diet pills before one that was called TrimSpa w/ ephedra before it was taken off the market and one of the last ones was hydroxycut which eats about 70% of muscle that when I was on the second bottle I had to stop due to side effects. I use diet pills sparingly, I started when I was about 13-14 years old. I am 24 years old now.
When taking Emagrece Sim at first I would lose balance, collapse and fall on a few occassions before realizing that I NEED to stay hydrated at ALL times and make sure to eat enough solid foods b/c the diet pills don't make you hungry as much, since then I was fine but my pupils remain dialated and then the symptoms afterwards.
Will this effect me when I'm older when I stop taking these pills, have I already done some damage that may be irreversible?
|Glitzy - Fri Jan 20, 2006 11:13 pm|
I have also lost ALOT of weight due to taking these pills which could be the cause of my symptoms. I took a home pregnancy test today just to be sure pregnancy wasn't part of the reason, I am not pregnant. My pupils are dilated but I don't have blurred vision just sensitivity to sunlight. I am still myself, my personality hasn't changed. The only changes are bowel movements/discharge and barely a period which may be due to the loss in weight. The diarea may be due to the juices that are loaded with vegetables & fruits, vitamins, blue green algae, etc. because it's food but I drink it in a bottle. I don't feel faint and I haven't collapsed once since I kept myself hydrated and ate more food to prevent my body from being weak. I was feeling very concerned when I wiped blood after a bowel movement, could it be due to menstration confusion from by body from taking Emagrece Sim? The anal discharge, is that normal?
Is urgent that I stop taking these pills to prevent a lifetime of health problems, I read a comment from someone who said that when she stopped cold turkey, she had no energy and slept for a week. Will my body go into shock or withdrawal symptoms considering these "herbal" ingredients are laced?
Do I have a tolerance for them or will my symptoms get worse? If I ween off of them, will my body return to normal function after detoxifiying myself of these diet pills? It also comes with a stabilizer to maintain the new weight which I haven't used yet.
I would appreciate any medical advice or suggestion in regards to this.
|Glitzy - Fri Jan 20, 2006 11:17 pm|
p.s. What are the serious side effects or injury that I should be aware of? What are the symptoms that would interpret the stages of side effects? I really would like to know. Thank you.
|R. Zein, Pharm D - Mon Jan 23, 2006 9:27 am|
i am sorry i could not get back to you
your body should adjust normally even after you quit the herbal diet pills.
i do recommend that you taper them down slowly, to avoid any withdrawal symptoms that may happen.
some of the symptoms you have described could be anxiety related, may be after you have become aware of this diet pill content.
you will be fine Glitzy.
|Glitzy - Tue Jan 24, 2006 11:40 pm|
Thank you for your response. I have one other question, is the stabilizer worse than the diet pills itself or the same? Thank you for your help. It means a lot to me.
|R. Zein, Pharm D - Wed Jan 25, 2006 8:11 am|
since the FDA has warned against the use of the brazilian diet pill., i will truly encourage you to stop them, in addition to the products that are supplied with the diet pills under the name of " stabilizers"
thank you for your reply, and i wish you all the best
|Glitzy - Thu Jan 26, 2006 12:29 am|
Thank you for your help! Sincerely, Glitzy
p.s. If anyone has any comments/suggestions to post about this topic, feel free to do so. =)
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.